MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 CHANNEL DRAIN

C.R. BARD INC. (COVINGTON) -1018233 CHANNEL DRAIN
Catalog Number 072189
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that patient was there for a surgery.Surgeon always used two 10fr round drains (lot# ngkp0821).Surgeon opened two drains at beginning of case, both drains had fuzzy material on the drain in the sterile packaging.This has happened before.Surgeon switched and had to use 15fr drains which showed no contamination.No patient harm was reported.No physical sample was available.It was reported that patient was there for a surgery.Surgeon always used 10fr round drains with this surgery (lot# ngkp0821).Surgeon opened 3 different packages of sterile drains and all were unusable.They had fuzzy sticky stuff on drains and the third one had fuzzy substance and a hair inside the sterile packaging.Surgeon proceeded to use different size drain than needed due to this ongoing problem.No patient harm was reported.Physical sample was available.It was reported that physicians had several issues with 10f drains for a while (lot# ngjw3604).Wound drain had debris, powder- like substance on them.Very often the drains had small white pieces of plastic that are stuck to the clear portion of the drain.It was so frequent that physician had the staff check the tubing before inserting them.According to some, they saw this across drain sizes.Hospital users were not sure if something in the manufacturing changed.There had been two times that the drains did not function at the end of the case.After investigating, the same clear jell that was at the end of the drain by the trocar was filling the fluted part of the drain as well so it was not able to hold suction.Physician was having staff flush all the drains before placement and closed the incision, so they knew it function.It was reported that the customer stated that they have received additional complaints with that wound drain, as well as identified that this may affect multiple items not just the originally reported 072221.They need to set up a call, to discuss over that issue.They were looking at removing that product and others from inventory till they have an all clear.They mentioned impacted material below: (b)(4).Per additional information received via email on 14aug2025, it was reported that they shared clinicians raised multiple concerns related to item 072221 and then inspected similar items at their distribution center and found fuzzy hair foreign matter in those items as well.There was no harm to a patient as these were found before use.
 
Event or Problem Description
It was reported that patient was there for a surgery.Surgeon always used two 10fr round drains (lot# ngkp0821).Surgeon opened two drains at beginning of case, both drains had fuzzy material on the drain in the sterile packaging.This has happened before.Surgeon switched and had to use 15fr drains which showed no contamination.No patient harm was reported.No physical sample was available.It was reported that patient was there for a surgery.Surgeon always used 10fr round drains with this surgery (lot# ngkp0821).Surgeon opened 3 different packages of sterile drains and all were unusable.They had fuzzy sticky stuff on drains and the third one had fuzzy substance and a hair inside the sterile packaging.Surgeon proceeded to use different size drain than needed due to this ongoing problem.No patient harm was reported.Physical sample was available.It was reported that physicians had several issues with 10f drains for a while (lot# ngjw3604).Wound drain had debris, powder- like substance on them.Very often the drains had small white pieces of plastic that are stuck to the clear portion of the drain.It was so frequent that physician had the staff check the tubing before inserting them.According to some, they saw this across drain sizes.Hospital users were not sure if something in the manufacturing changed.There had been two times that the drains did not function at the end of the case.After investigating, the same clear jell that was at the end of the drain by the trocar was filling the fluted part of the drain as well so it was not able to hold suction.Physician was having staff flush all the drains before placement and closed the incision, so they knew it function.It was reported that the customer stated that they have received additional complaints with that wound drain, as well as identified that this may affect multiple items not just the originally reported 072221.They need to set up a call, to discuss over that issue.They were looking at removing that product and others from inventory till they have an all clear.They mentioned impacted material below: material #072211, material #072190, material #072189, material #072214, material #072186.Per additional information received via email on 14aug2025, it was reported that they shared clinicians raised multiple concerns related to item 072221 and then inspected similar items at their distribution center and found fuzzy hair foreign matter in those items as well.There was no harm to a patient as these were found before use.
 
Additional Manufacturer Narrative
The reported event is confirmed manufacturing related.Visual evaluation noted received 1 channel drain with trocar in opened packaging.Upon visual inspection dust particles are found on the channel drain.Therefore, the reported event is confirmed and does not meet specifications which states "the product/assembly must be free of visible, lose or etched foreign matter, solvent spills, hair, etc." a labeling review was not performed because labeling could not have prevented the reported failure.A dhr review did not show any problems or conditions that would have contributed to the reported event.Correction - d, e.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
CHANNEL DRAIN
Common Device Name
CHANNEL DRAIN
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington, GA 30014
7707846100
MDR Report Key22861550
Report Number1018233-2025-06947
Device Sequence Number12684041
Product Code GBX
UDI-Device Identifier00801741049712
UDI-Public(01)00801741049712(11)250408(17)300228(10)NGKQ0195
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number072189
Device Lot NumberNGKQ0195
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2025
Supplement Date Received by Manufacturer10/29/2025
Initial Report FDA Received Date08/21/2025
Supplement Report FDA Received Date10/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown